The form of the optimal nonlinear instrument for multiperiod conditional moment restrictions

Citation:

Anatolyev, Stanislav (2003) "The form of the optimal nonlinear instrument for multiperiod conditional moment restrictions", Econometric Theory, Vol. 19, No. 4, pp. 602–609

Abstract:

We present the form of the optimal instrument in a system of multiperiod conditional moment restrictions in the presence of conditional heteroskedasticity. Using Hansen's (1985, Journal of Econometrics 30, 203–228) and Hansen, Heaton, and Ogaki's (1988, Journal of the American Statistical Association 83, 863–871) work on efficiency bounds for generalized method of moments estimators, we show that this form is an autoregressive recurrence parametrized by a few auxiliary processes that are defined through a system of nonlinear stochastic restrictions, with a stability condition among them. In general, the system does not allow inversion and obtaining an explicit solution for the auxiliary parameters.

Paper in RePEc:

Econometric Theory, 19:4, 602-609

Paper in accepted version:

FormOptIV.pdf

Presented at:

Indiana University, USA

Pennsylvania State University, USA

Rutgers University–New Brunswick, USA

University of British Columbia, Canada

University of Virginia, USA

University of Wisconsin–Madison, USA

Cited by:

Bruce E. Hansen and Kenneth D. West (2005) "Generalized Method of Moments and Macroeconomics", Journal of Business and Economic Statistics, Vol. 20, pp. 460-469.